Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 6, 2007, 4:57 PM CDT for Tate County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 4:57 PM CDT (21:57 UTC)
- Expired
- May 6, 2007, 5:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tate County, MS
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 062157
SVRMEG
MSC137-062230-
/O.NEW.KMEG.SV.W.0072.070506T2157Z-070506T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLDWATER...OR
ABOUT NEAR SENATOBIA...AND MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY..
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3461 9003 3462 9008 3463 9016 3475 9012
3471 9005 3471 9000 3472 8993 3470 8989
3470 8987 3459 8990
$$2 follow-up statements
000
WWUS54 KMEG 062211
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT SUN MAY 6 2007
MSC137-062230-
/O.CON.KMEG.SV.W.0072.000000T0000Z-070506T2230Z/
TATE MS-
511 PM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR TATE COUNTY...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLDWATER...OR ABOUT NEAR SENATOBIA...MOVING NORTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY..
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3461 9003 3462 9008 3463 9016 3475 9012
3471 9005 3471 9000 3472 8993 3470 8989
3470 8987 3459 8990
$$000
WWUS54 KMEG 062231
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT SUN MAY 6 2007
MSC137-062241-
/O.EXP.KMEG.SV.W.0072.000000T0000Z-070506T2230Z/
TATE MS-
531 PM CDT SUN MAY 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR TATE COUNTY HAS BEEN ALLOWED
TO EXPIRE...
AT 531 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3461 9003 3462 9008 3463 9016 3475 9012
3471 9005 3471 9000 3472 8993 3470 8989
3470 8987 3459 8990
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:42 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 6, 2:42 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CDT SUN MAY 6 2007 .DISCUSSION... ISOLATED THUNDERSTORMS WERE DEVELOPING THIS AFTERNOON IN A BAND THAT STRETCHED FROM NORTHEAST AR ACROSS PARTS OF SOUTHWEST TN INTO NORTH MS. INTENSE HEATING UNDERNEATH AN UPPER LEVEL RIDGE ALLOWED TEMPERATURES TO REACH THE CONVECTIVE TEMPERATURE IN THIS AREA. IN ADDITION...THIS BAND WAS IN ADVANCE OF A COLD FRONT PUSHING INTO THE MID-SOUTH FROM THE NORTHEAST. LAPS INDICATED SURFACE BASED CAPES BETWEEN 2000 AND 4000 J/KG IN THIS AREA. WATER VAPOR IMAGERY AND MORNING RAOBS INDICATED DRY AIR ALOFT. SURFACE MOISTURE WAS PLENTIFUL WITH DEW POINTS IN THE MIDDLE AND UPPER 60S. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THE REMAINDER OF THE AFTERNOON WITH STRONG GUSTY WINDS...SMALL HAIL...BRIEF HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. CAN NOT RULE OUT A THUNDERSTORM BECOMING SEVERE...BUT THUS FAR THE STORMS HAVE NOT BEEN ABLE TO REACH SEVERE LEVELS. THINK THE THUNDERSTORMS WILL DISSIPATE OR MOVE OUT OF THE AREA BY EARLY THIS EVENING. THE FORECAST FOR THE NEXT COUPLE OF DAYS IS FOR COOLER AND LESS HUMID AIR TO SPREAD INTO THE MID-SOUTH. THE UPPER LEVEL PATTERN WILL BECOME BLOCKED INTO AT LEAST THE MIDDLE OF THE WEEK. A STRONG UPPER LEVEL LOW WILL BE SITUATED OFF THE SOUTHEASTERN UNITED STATES...AN UPPER LEVEL TROUGH WILL BE TO OUR WEST...AND THE MID-SOUTH WILL BE UNDERNEATH A HIGH PRESSURE RIDGE. EASTERLY WINDS WILL ADVECT DRIER AND COOLER AIR INTO THE MID-SOUTH TONIGHT AND MONDAY AS THE BACK DOOR COLD FRONT MOVES THROUGH. RAIN-FREE WEATHER IS EXPECTED THROUGH MID-WEEK WITH TEMPERATURES SLOWLY WARMING. THE UPPER RIDGE IS GRADUALLY FORECAST TO BEGIN MOVING TO THE EAST THURSDAY AS THE LOW OFF THE SOUTHEASTERN UNITED COAST WEAKENS AND SHIFTS SOUTHEASTWARD. AN UPPER LEVEL TROUGH WILL MOVE INTO THE MID-SOUTH FRIDAY...STALLING ACROSS THE AREA OVER THE WEEKEND. THIS LOW PRESSURE TROUGH WILL BRING OUT NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MEM 67 81 61 84 / 10 10 10 10 MKL 59 76 50 82 / 10 10 10 0 JBR 65 82 58 84 / 10 10 10 10 TUP 61 81 53 85 / 10 10 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JCL
Hazardous weather outlook, May 6, 1:57 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 157 PM CDT SUN MAY 6 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 157 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR THE REMAINDER OF THIS AFTERNOON FROM NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL ACROSS PARTS OF SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI. STRONG GUSTY WINDS...SMALL HAIL...BRIEF HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Special weather statement, May 6, 2:59 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT SUN MAY 6 2007 ARZ026-027-062045- CRAIGHEAD AR-POINSETT AR- 259 PM CDT SUN MAY 6 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CRAIGHEAD AND POINSETT COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED NEAR AND JUST WEST OF TRUMANN AT 259 PM CDT. THE STORM WAS NEARLY STATIONARY. ADDITIONAL THUNDERSTORMS WERE DEVELOPING NORTH INTO SOUTH CENTRAL CRAIGHEAD COUNTY TO THE SOUTH AND SOUTHWEST OF JONESBORO. THESE THUNDERSTORMS MAY ALSO BECOME STRONG...PRODUCING PEA TO DIME SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING THE CITIES OF BAY...HARRISBURG...JONESBORO AND TRUMANN...SHOULD MONITOR THESE STORMS CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Special weather statement, May 6, 3:34 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CDT SUN MAY 6 2007 MSZ012-062115- PANOLA MS- 334 PM CDT SUN MAY 6 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...SOUTHERN PANOLA COUNTY. PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF POPE AT 334 PM CDT...MOVING SOUTHWEST AT 5 MPH. PEOPLE IN PANOLA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, May 6, 3:45 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT SUN MAY 6 2007 ARZ027-062130- POINSETT AR- 345 PM CDT SUN MAY 6 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...EASTERN POINSETT COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF MARKED TREE AT 345 PM CDT...MOVING NORTHWEST AT 10 MPH. PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF LEPANTO...MARKED TREE...TRUMANN AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 430 PM CDT.
Special weather statement, May 6, 3:53 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 353 PM CDT SUN MAY 6 2007 TNZ088-062145- SHELBY TN- 353 PM CDT SUN MAY 6 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY. PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF DOWNTOWN MEMPHIS AT 353 PM CDT. THE NEARLY STATIONARY. PEOPLE IN SHELBY COUNTY...INCLUDING THE CITY OF MIDTOWN MEMPHIS... SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT.
Special weather statement, May 6, 4:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 422 PM CDT SUN MAY 6 2007 ARZ035-062145- CROSS AR- 422 PM CDT SUN MAY 6 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CROSS COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CROSS COUNTY AT 422 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROSS COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT.
Special weather statement, May 6, 4:51 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 451 PM CDT SUN MAY 6 2007 MSZ008-062215- TATE MS- 451 PM CDT SUN MAY 6 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TATE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF SENATOBIA AT 451 PM CDT... MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN TATE COUNTY...INCLUDING THE CITY OF SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 515 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:00 PM CDT | Flash Flood Warning | MEG | Tallahatchie | 2 hr |
| May 6, 4:10 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.